Jump to content

alprazolam


[tr...]

Recommended Posts

:-[  my wife died last september from cancer, i went out of my mind!

the shrink had me on different benzos as i couldn't function with out her.  currently i am taking half alprazolam 1mg tablet with trazodone at night and some times half during day. i also sometimes take 0.5 mg clonazapam for the day if stressfull.  my new shrink told me to start taking 100mg gapapentin for four days and increase 100  until i am up to 600 mg. then she said she would start tapering me of of the tranquilzers. just 100 mg gabapentin with trazodone makes me almost immeadiately fall asleep. how am i to function on 600 gabapentin and still take my tranquilizers till she tapers me?  thanks

Link to comment
Share on other sites

Hi trainhiker ,

 

I'm so sorry to hear about your wife. I too was put on Xanax (Alprazolam) when my husband died. I guess that's the norm to prescribe for 'grief' and anxiety.

 

I did a detox from Xanax and they used Gabapentin to combat the withdrawals, then I had to wean off the Gabapentin too, I guess it got me through. Many buddies here have tapered straight off Xanax - though it's not easy it has been done. Or the other option is to switch to a longer acting benzo like Valium so you could taper easier.

 

What does your taper schedule look like from that Xanax?

 

We're here for you. let us know how we can help.

 

 

Star

Link to comment
Share on other sites

I'm so sorry to hear of your loss trainhiker, it has to be difficult.

 

I'm glad you have decided to become benzo free. I'm glad your doctor wants to help you taper them too. I would suggest reading the Ashton Manual, as there is a lot of good information in it. Benzo Buddies is a very good site to learn about alprazolam and clonazapam and other psych meds for that matter.

 

If it were me, I would call my psych doctor back and tell her how I was feeling and maybe she will adjust the gabapentin and trazodone down until you have started tapering the alprazolam and clonazapam. I hope she tapers you at a slow pace. The important thing, which I think you are doing, is listening to your body. You seem too be sensing that all these meds and/or the amounts might be too much for you to function in the way you want to.

 

I have found BB to be a very good support for me and I hope you do too. Take care. :)

Link to comment
Share on other sites

Hi trainhiker - I am so, so sorry for your loss. :(

 

My benzo nightmare started when a doctor gave me Xanax to deal with the grief over the loss of a loved one. I had no idea that it was setting me up for something far worse in the ensuing months.

 

Can you share a little more about what meds you are taking and how often? I know you mentioned it in your opening post, but it would be helpful to know how much and how often -  a little more specific.  Are you wanting to taper off of them?

 

If so, we can help you with that.  We can offer a taper plan that you can take to your doctor.

 

Again, I am so very sorry for your loss.  We are here for you, and we will help you and support you through this. :hug:

Link to comment
Share on other sites

Hey trainhiker,

 

I'm so sorry to hear about your loss.

 

I, too, was prescribed Xanax when I first started taking benzos and am now tapering from it. Please, don't hesitate to ask questions. We're all here for you.

Link to comment
Share on other sites

Is it better to take more frequent smaller dossis or larger doses less frequently?

 

Deon, did you mean to post this on your thread?  I found the same question on your thread and I replied there. :)

Link to comment
Share on other sites

×
×
  • Create New...